MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430010-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have bent grip tips.A visual inspection revealed that the upper grip tip was misaligned from its original position.The offset at the tips was approximately 1.23mm, and the grips were found not to be cracked.The offset of the grip tip is likely to cause the dislodged molded insulator.There was no damage to the main tube, snake wrist, or housing.Each input disk was manually articulated, and no issues were found.The release buttons were functional.Additionally, the instrument was found to have a cracked molded insulator on the jaw.Upon visual inspection, the upper molded insulator was found to have a crack that measured approximately 1.6mm from the grip tips.The cracked upper molded insulator is likely caused by the misaligned grip tips.Additionally, the instrument was found to have mechanical indentations.A visual inspection was performed, and mechanical indentations were observed on the lower grip tips.The instrument was found to have thermal damage on the molded insulator.During visual inspection, black and brown substances were observed on the upper molded insulator, indicating material degradation due to current leakage.The complaint was confirmed by failure analysis.The probable root cause of bent grips is attributed to damage during use, as moderate misalignment of grip tips can be due to grasping either hard tissue/objects or collisions with other instruments.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.The probable root cause of nicks and gouges on the instrument grip tips is attributed to damage during use or reprocessing.Damage can result from mechanical impact, such as accidental drops of the instrument, inadvertent collisions with other instruments or hard surfaces, or abrasive instrument cleaning.
 
Event or Problem Description
It was reported that during central processing, the maryland bipolar forceps instrument was broken and was not aligning up.No known impact or patient consequence was reported.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25262660
Report Number2955842-2026-26126
Device Sequence Number5432555
Product Code NAY
UDI-Device Identifier00886874114322
UDI-Public(01)00886874114322(11)240912(10)K10240912
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430010-62
Device Catalogue Number430010
Device Lot NumberK10240912 0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown